Thunderstorm Wind, Jones
- When
- July 2, 6:15 PM CST
- Where
- Jones County, 2 mi SE of Hebron
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.683, -89.367
Several powerlines were blown down around the Big Creek Wildlife Preserve.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 2, 4:35 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 535 PM CDT TUE JUL 02 2002 IMPRESSIVE CONVECTIVE COMPLEX MOVING INTO THE EASTERN PORTIONS OF MISSISSIPPI. IT IS MOVING TOWARD THE UPPER SHEAR AXIS AND IS RIDING ON THE LEFT UPPER QUAD OF 250 JET OF AROUND 40 KNOTS. HAVE GOTTEN GOOD HAIL REPORTS. SO WILL INCREASE TO LIKELY CHANCES FOR THIS EVENING IN THE EAST. THE REST OF FORECAST APPEARS TO BE ON TRACK. .JAN... AR...NONE. LA...NONE. MS...NONE. 17
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 224 PM CDT TUE JUL 02 2002 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING OVER PORTIONS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI. WIND GUSTS TO 60 MPH WILL BE POSSIBLE IN ANY ISOLATED SEVERE STORMS THAT DO DEVELOP. A VERY MOIST AND UNSTABLE AIRMASS IS IN PLACE OVER THE LOWER MISSISSIPPI RIVER VALLEY. THIS AIRMASS...COMBINED WITH HEATING WILL CONTRIBUTE TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. WEAK UPPER LEVEL DISTURBANCES WILL HELP TO MAINTAIN ANY ACTIVITY THROUGH THE OVERNIGHT HOURS. THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several powerlines were blown down around the Big Creek Wildlife Preserve.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5308989.